We present a Darboux-Wiener type lemma as a powerful alternative to the classical Tauberian theorem when monotonicity is not known a priori. We apply it to obtain the exact asymptotics of the variance of the self-intersections of a one-dimensional stable random walk. Finally we prove a functional central limit theorem for stable random walk in random scenery conjectured in .
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Tax calculation will be finalised during checkout.
Kesten H. and Spitzer F., “A limit theorem related to a new class of self-similar processes,” Z. Wahrsch. Verw. Gebiete, Bd 50, 5–25 (1979).
Lawler G. F., Intersections of Random Walks, Birkhäuser, Boston, MA (1991).
Varadhan S. R. S., “Appendix to ‘Euclidean quantum field theory’ by K. Symanzik,” in: Local Quantum Theory (R. Jost, ed.), Academic Press, New York, 1969.
Symanzik K., “Euclidean quantum field theory,” in: Local Quantum Theory (R. Jost, ed.), Academic Press, New York, 1969, pp. 152–226.
Bolthausen E., “A central limit theorem for two-dimensional random walks in random sceneries,” Ann. Probab., 17, 108–115 (1989).
Černý J., “Moments and distribution of the local time of a two-dimensional random walk,” Stochastic Processes Appl., 117, 262–270 (2007).
Lewis T. M., “A law of the iterated logarithm for random walk in random scenery with deterministic normalizers,” J. Theor. Probab., 6, No. 2, 209–230 (1993).
Borovkov A. A., “Tauberian and Abelian theorems for rapidly decaying distributions and their applications to stable laws,” Siberian Math. J., 49, No. 5, 796–805 (2008).
Spitzer F., Principles of Random Walk, Springer-Verlag, Heidelberg and New York (1976).
Guillotin-Plantard N. and Prieur C., “Central limit theorem for sampled sums of dependent random variables,” ESAIM. 2010. DOI: 10.1051.
Bass R.F., Chen X., and Rosen J., “Moderate deviations and laws of the iterated logarithm for the renormalized self-intersection local times of planar random walks,” Electron. J. Probab., 11, No. 37, 993–1030 (2006).
Flajolet P. and Odlyzko A. M., “Singularity analysis of generating functions,” SIAM J. Discrete Math., 3, No. 2, 216–240 (1990).
Wiener N., “Tauberian theorems,” Ann. Math., 33, 1–100 (1932).
Knuth D. E. and Wilf H. S., “A short proof of Darboux’s lemma,” Appl. Math. Lett., 2, No. 2, 139–140 (1989).
Newman C. M. and Wright A. L., “An invariance principle for certain dependent sequences,” Ann. Probab., 9, No. 4, 671–675 (1981).
Móricz F. A., Serfling R. J., and Stout W. F., “Moment and probability bounds with quasi-superadditive structure for the maximum partial sum,” Ann. Probab., 10, No. 4, 1032–1040 (1982).
Original Russian Text Copyright © 2011 Deligiannidis G. and Utev S. A.
Translated from Sibirskiĭ Matematicheskiĭ Zhurnal, Vol. 52, No. 4, pp. 809–822, July–August, 2011.
About this article
Cite this article
Deligiannidis, G., Utev, S.A. Asymptotic variance of the self-intersections of stable random walks using Darboux-Wiener theory. Sib Math J 52, 639 (2011). https://doi.org/10.1134/S0037446611040082
- random walk
- Darboux-Wiener theory